MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number B2070-120
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported balloon rupture was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted to the balloon during preparation or during the first two inflations, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the heavily calcified anatomy resulting in the reported difficulty advancing the device and subsequently the balloon ruptured during the second inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional devices referenced in b5 are filed under separate medwatch numbers.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right superficial femoral artery (sfa).The 018 command st guide wire (gw) was advanced through a 6ffsheath via left groin access, up and over into right leg.During advancement, resistance was noted throughout the whole vessel due to calcium.The vessel was pre-treated twice with laser atherectomy.Following this, a 6.0x200mm armada 18 balloon dilatation catheter (bdc) was advanced with resistance and inflated it to 14 atms, five times, for 20 seconds each time.The decision was made to re-treat the lesion with the laser atherectomy.The armada 18 bdc was removed, and the laser atherectomy was performed.The armada 18 bdc was reinserted back into the lesion and inflated 9 times at 14 atms for 20 seconds; however, the balloon ruptured.The bdc was removed and a 7x120mm armada 35 bdc was advanced with resistance due to calcium and positioned more proximal in the sfa.The armada 35 was inflated for 30 seconds at 10 atms, then inflated again to 10 atms for 10 seconds; however, the balloon ruptured on the second inflation.The bdc was removed, and two more passes were performed with the laser atherectomy device.A 7.0x120mm armada 35 bdc was advanced with resistance and inflated once to 10 atms for 30 seconds, a second time to 10 atms for 30 seconds, and then inflated a third time to 10 atms for 34 seconds but ruptured.The bdc was removed and a 6x40 mm non-abbott bdc was used.Next, a 6x150mm supera self expanding stent (ses) was implanted distally in popliteal/sfa.Then, a 6.5x120mm supera ses was implanted proximally in the sfa.Pseudoaneurysms were identified in a different area from which the supera stents were implanted and were treated with a 7x58mm and a 7x50mm non-abbott stent.Post dilatation was performed with a new 6x200mm armada 18 balloon and the procedure was concluded.In the physicians opinion, the supera stents did not cause or contribute to the pseudoaneurysms.There were no adverse patient sequela nor clinical delay.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22365429
Report Number2024168-2025-06721
Device Sequence Number21186715
Product Code LIT
UDI-Device Identifier08717648155390
UDI-Public(01)08717648155390(17)260930(10)30425G1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberB2070-120
Device Catalogue NumberB2070-120
Device Lot Number30425G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite